Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Episodes of epilepsy. What will happen if medication is reduced?

Good day, In the past 1year i had 3 episodes of epilepsy . I had to go to the Government Hospital and they put me on 1000mg daily. I then went to my GP, she helped me to minimize the dosage from 500mg to 300mg daily. My question is; What can happen if i go Cold Turkey, because this Epilim has so many side effects and i am experiencing each and every one of them. Awaiting your earliest response, Regards Chantal
Asked On : Mon, 4 Mar 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Epilepsy is a chronic disease, and there is a risk of recurrence of seizures, if you stop the medications. This is more likely to happen, if you go cold turkey, that is, stop the medicines suddenly.

You should take the medications for at least three years of seizure freedom.

If you are experiencing side effects due to epilim, you have the option of switching on to another drug, such as levetiracetam, oxcarbazepine, etc.

Please discuss these issues with your neurologist.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Thu, 7 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor